California, 2006

Cold in California, September 8, 2006

September 8, 2006 · NWS STO · 1 event in 1 county or zone

The high temperature at Sacramento Executive Airport reached only 71 degrees. This broke the previous low maximum temperature record of 73 degrees set in 1985.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS STO wrote it up.

The high temperature at Sacramento Executive Airport reached only 71 degrees. This broke the previous low maximum temperature record of 73 degrees set in 1985.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before the first event at Sep 7, 8:30 PM PST, 3 hours 30 minutes earlier.

Area forecast discussion, Sep 7, 8:30 PM PST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
930 PM PDT THU SEP 7 2006

.DISCUSSION...
STRONG RIDGE REMAINS IN PLACE ACROSS THE REGION AND RESULTED IN
ANOTHER WARM DAY. THE RIDGE IS STILL FORECAST TO WEAKEN THE NEXT FEW
DAYS AS THE SHORT WAVE NOW BETWEEN 130W AND 140W MOVES THROUGH THE
PACIFIC NORTHWEST ALLOWING TEMPERATURES TO COOL AND BRINGING LOCALLY
BREEZY CONDITIONS TO NORTHERN CALIFORNIA. NOW APPEARS THE SYSTEM
WILL LIFT OFF TO THE EAST BY LATE IN THE WEEKEND AND HIGH PRESSURE
WILL REBUILD RESULTING IN WARMER WEATHER ONCE AGAIN.

&&

.AVIATION...
VFR CONDS ALL ROUTES EXC FOR AREAS OF IFR CIGS AND MVFR VSBYS ALG
THE COAST ASSOCIATED WITH THE MARINE LAYER. LCL MVFR VSBYS PSBL OVER
THE SIERNEV BTWN KSAC AND KRNO DUE TO WILDFIRE SOUTH OF KBLU.

&&

.STO WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Sep 7, 4:15 AM PST, 19 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
515 AM PDT THU SEP 7 2006

CAZ013>019-063-064-066>069-081215-
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
515 AM PDT THU SEP 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

Event by event

1 cold/wind chill. Local standard time, as filed.

Cold/Wind Chill, Yolo T W/Ne Solano/Sacramento T X Sw/X W Placer/X W Amador/S Sutter

When
September 8, 12:00 AM PST to 11:59 PM PST
Where
Yolo T W/Ne Solano/Sacramento T X Sw/X W Placer/X W Amador/S Sutter forecast zone
Reported by
AWOS,ASOS,MESONET,ETC

What these are

Cold/Wind Chill
Cold or wind chill below warning criteria that caused deaths, injuries or damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2006Every state in 2006This day in weather historyWarnings in California, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533311.